Aa
A
A
A
Close
Anxiety Community
23k Members
433485 tn?1321816990

Lexapro to Prozac

Hi.  I have suffered from depression, off and on, since I was nine.  I am a 54 year old woman.  13 years ago my oldest son was murdered, however I got through the investigation and subsequent trial with out having depression, outside of feeling horrible but considered it normal and situational.  I believe that .  At the time I was on 100 mg of Zoloft which I had been on for a few years.  Three years ago, I had major surgery and now, have had 3 surgeries ( colon resection, umbilical hernia and recently my gall bladder was removed).  About 6 months after the colon surgery, I began to experience horrible depression and anxiety.  I have worked with my pdoc to get it under control but it has been frustrating.  We have tried different drugs and I am now on Lamictal, Seraquel, Klonopin and Prozac ( we just titrated the Lexapro to add the Prozac).  I thought I would be feeling better by now.  I started on 20 mg. Prozac and was just ramped up to 40 mg, last week.  I read on here about horrible withdrawal symptoms.  By the way, I also am in therapy.  Anyway, I am wondering if all of this is the withdrawal from the different drugs.  When I have read on here about withdrawal symptoms I have not been sure if someone was just taken off a drug or switched like me.  Finally, he has diagnosed me as bipolar 2.   Before that , he would just say mood disorder comorbid anxiety.  It is worse in the morning.  I am also in pain management for the degenerative arthritis in my lower back so am on low dose percoset.  I am prescribed 10 mg a day and split those into 4 doses during the day.  Anyway, sorry this is so long but I would appreciate feed back especially from people who have gone through this or are going through this.  Thanks and sorry this is so long.
3 Responses
Avatar universal
Firstly i just want to say how sorry i am for loss.you must have been through such an incredibly tough time. Along side that you have also had several operations. It is no wonder you are suffering such stress and anxiety. I have been suffering on and off with my anxiety for 15 yrs. Its been a real struggle but you just have to get on in life. I too have been on several different medications,unfortunately one drug may work for one person but not another. Its all trial and error. The side effect can be horrendous (as i have found out for myself) but thats the risk with taking meds. Side effects usually disapear within a few weeks so its just a case off hanging on in there until the tablets kick in and do their job. I also feel at worst in the mornings. I suffer chronic shakes and bad tension headaches. Then again a week later i will get another symptom. Its always one thing or another. BUT there is light at the end of the tunnel. I went for 5 yrs anxiety free at one point. I acually felt normal and i know if i work hard and fight this evil demon i will be normal again. U must be positive... i know easier said than done but its the only way forward. You WILL get there.
433485 tn?1321816990
Thanks so much for the encouragement and hope.  Yes, the loss was horrible and continues to be so.  I don't think a parent ever gets over losing a child, especially to the horror of murder.  I don't understand how I was able to get through 10 years with out the anxiety and then it reappered.  I amhoping that it because of the surgeries.  Both my pdoc and therapist think so, especially my therapist who talked about losing a part of your body ( 7 inches of colon and gall bladder).  I get so scared that these new meds will not work.  One of my problems is negative thinking and that is something we are working on.  So sorry that you are also suffering from anxiety.  I don't get shakes or headaches, just feel awful in the morning. May I ask what meds you are on?  Thanks again.
Avatar universal
I am on 30mg of mitazapine at night and 150mg dosulepine. Not sure the dosulepine are helping yet but im praying that they will kick in very soon.
Anyone who loses part of their body is going to feel the way you do, its only natural to feel negative . You have been through so much. I find it hard to be positive but you have to just carry on. Things can only get better.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?